MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO44535
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure of a target lesion below the knee, the device allegedly unable to aspirate blood upon a contrast examination and the hemostatic valve was found defective.It was further reported that the procedure was completed by detaching the hemostatic valve and attaching the 3-way stopcock.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2024).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3: device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a target lesion below the knee, the device allegedly unable to aspirate blood upon a contrast examination and the hemostatic valve was found defective.It was further reported that the procedure was completed by detaching the hemostatic valve and attaching the three-way stopcock.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the second complaint reported for this lot number.However, a device history record review was performed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the halo device was returned for evaluation.No damage was noted to the device.The side tube and hemostatis assembly was returned disconnected from the sheath luer.One stopcock from an unknown manufacturer was also returned connected to the sheath luer.This was removed and the device side tube reconnected to the sheath.A syringe filled with dyed red water was connected to the sheath tip.The water was forced into the sheath and through the hemostatis valve and side tube without issue.Each of the two halo side tube stopcock exit valves were verified in turn and the water exited each successfully.The result of the investigation is unconfirmed for the reported defective halo hemostatis valve.The root cause for the reported defective halo hemostatis valve issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Warnings 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package 6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.Precautions careful attention must be paid to the maintenance of tight valve connections for duration of procedure to avoid blood leakage or the introduction of air into the system.Take remedial action if any excessive blood leakage is observed.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.11.Remove the dilator from the sheath slowly to avoid incomplete closing of the valve resulting in blood leakage.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.H10: d4 (expiry date: 04/2024), g3 h11: h6 (method, result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16761201
Report Number9616666-2023-00066
Device Sequence Number17640322
Product Code DYB
UDI-Device Identifier00801741161841
UDI-Public(01)00801741161841
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO44535
Device Catalogue NumberHLO44535
Device Lot NumberCMGS0426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown